Lyapunov Function for a Dengue Transmission Model where two Species of Mosquitoes are Present: Global Stability
I Ming Tang1, Rattiya Sungchasit2 & Puntani Pongsumpun3 Show affiliations
- Computational and Applied Science for Smart Innovation Cluster (CLASSIC), Faculty of Science, King Mongkut’s University of Technology Thonburi, Bangkok 10140, Thailand
- Department of Mathematics, Faculty of Science and Technology, Phuket Rajabhat University Muang District, Phuket, 83000, Thailand
- Department of Mathematics, Faculty of Science, King Mongkut’s Institute of Technology Ladkrabang, Chalongkrung Road, Ladkrabang, Bangkok 10520, Thailand
American Journal of Applied Sciences, Volume 14, Issue 10, pp. 994–1004 · doi.org/10.3844/ajassp.2017.994.1004
Abstract
In this study, we are interested in the newly observed endemic due to the ZIKA virus. In the absence of a full knowledge of the dynamics of the infection due to this virus, we consider a model of the closely related dengue virus when there are two species of mosquitoes, A. aegypti and A. albopictus mosquitoes who are both capable of transmitting the two viruses. We use a Susceptible-Infected-Recovered (SIR) model to describe the infection of the human populations. We obtain the basic reproduction ratio (R0) and show that if R0 is less than 1, the disease free equilibrium state is global asymptotically stable. If R0 is greater than 1, we use the Lyapunov function approach to find the conditions for the unique dengue endemic equilibrium state to be globally stable. We then point out the insights into the global stability of the ZIKA epidemic that can be gained by looking at the global stability of a model for the dengue infection in the presence of two species of mosquitoes that can transmit the disease.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Tang, I. M., Sungchasit, R. & Pongsumpun, P. (2017). Lyapunov Function for a Dengue Transmission Model where two Species of Mosquitoes are Present: Global Stability. American Journal of Applied Sciences, 14(10), 994–1004. https://doi.org/10.3844/ajassp.2017.994.1004
- Licence
- CC BY 3.0
- Issue
- Volume 14, Issue 10
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
